Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


norvir/truvada/reyataz vs atripla
Dec 8, 2007

When i went on my current regiment i had no fat pads. They seem to have developed over the past year with Reyataz turning out to be the culprit. At the time I was told Reyataz was the most unlikely drug to cause fat pads but their seems to be a new take onthat. Not wanting to further increase the fat pad size my Dr suggested Atripla which shows a lower frequency of fat accumulation. What is yur take on this change?

Response from Dr. Daar

Thank you for your posting. I am not completely sure what you mean by "fat pads" but assume it is some form of fat accumulation. The reality is that we know much more about what contributes to fat loss than fat accumulation syndromes. There has been a tendency to think the latter is from protease inhibitors, but the data with currently used agents is pretty weak. That doesn't mean it isn't true, just that we need to do more research. Regardless, we do have considerable data with Atripla that looks promising and assuming your provider believes that this drug will continue to control your virus, it is not an unreasonable thing to do, recognizing the limited data in this area. Regardless of the data, or lack thereof, I do hope this works for you.

Best, Eric


Previous
other virus
Next
Help with Hopice!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement